Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 125, NWS Birmingham, AL

June 12, 2007Elmore County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 11:43 PM CDT for Elmore County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 11:43 PM CDT (04:43 UTC)
Expired
Jun 13, 2007, 12:15 AM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Elmore County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:59 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 12, 8:59 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT TUE JUN 12 2007

.UPDATE...FOR EVENING ADJUSTMENTS.

&&

.DISCUSSION...

THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING
OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM
DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY
OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS
AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT
LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY
DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM
TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED
TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE
NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59.

&&

.AVIATION...00Z TAF DISCUSSION.
MOST OF THE STORMS NEAR THE SOUTHERN TAF SITES ARE BEGINNING TO WIND
DOWN FOR NOW.  STILL KEEPING VCTS IN AT TOI AS ADDITIONAL WEAKER
STORMS HAVE DEVELOPED TO THEIR NORTH AND ARE SLOWLY MOVING SOUTH.
THE WINDS WHICH HAVE LARGELY BEEN FROM THE NORTH WILL BEGIN TO SHIFT
OUT OF THE EAST AS THE BACKDOOR BOUNDARY SLIDES FURTHER WEST.  FOR
THE MOST PART SHOULD REMAIN UNDER VFR CONDITIONS WITH THE EXCEPTION
OF SOME HAZY SPOTS SOUTH AT MGM...EET...TOI WHERE MVFR VISIBILITIES
ARE EXPECTED DURING THE MORNING.  ANB WILL ALSO EXPERIENCE REDUCED
VISIBILITIES FALLING BACK TO IFR CONDITIONS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT TUE JUN 12 2007

ALZ011>015-017>050-131735-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL
GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE
IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA.
THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA
GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST.

17/KLAWS

In the hours before

Special weather statement, Jun 12, 10:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT TUE JUN 12 2007

ALZ028-029-130400-
CLAY-RANDOLPH-
1026 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES
UNTIL 1100 PM CDT...

AT 1024 PM CDT A STRONG THUNDERSTORM WAS REPORTED OVER R.L. HARRIS
DAM...MOVING SOUTH AT 10 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF
WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

17/KLAWS
Special weather statement, Jun 12, 11:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CDT TUE JUN 12 2007

ALZ037-130430-
TALLAPOOSA-
1101 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
1130 PM CDT...

AT 1058 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF NEW SITE...MOVING SOUTHWEST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

17

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningBMXTallapoosa37 min
Jun 13, 12:15 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery45 min
Jun 13, 12:23 AM CDTSevere Thunderstorm WarningBMXTalladega52 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningBMXShelby42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.